Format

Send to

Choose Destination
Arch Intern Med. 1982 Mar;142(3):601-3.

Acute myoglobinuric renal failure. A consequence of the neuroleptic malignant syndrome.

Abstract

Neuroleptic malignant syndrome and acute myoglobinuric renal failure developed in three patients after they had received a combination of a major tranquilizer and a tricyclic antidepressant or after a large dose of haloperidol. Rhabdomyolysis was demonstrated by biochemical methods as well as by a muscle biopsy. Myoglobinuria was confirmed by radioimmunodiffusion and also was verified in a necropsy specimen. Dehydration and drug interaction with tricyclic antidepressants seem to be predisposing factors. Renal function recovered when the patient survived the acute episode, but neurologic sequelae persisted. Recommendations that may avert further cases are made.

PMID:
6121542
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center